MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® BIO-A® TISSUE REINFORCEMENT; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® BIO-A® TISSUE REINFORCEMENT; MESH, SURGICAL, POLYMERIC
Model Number FS0808
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Seroma (2069); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2009: (b)(6) health.Questionnaire.Hernia pain abdominal.Surgical history of hysterectomy 1999; gall bladder 1987; appendectomy 1999; incisional hernia with mesh dr.(b)(6) in 2005.Occupation: certified nurse assistant.Smokes 4 cigarettes a day for 15 years.Weight (b)(6) lbs.(b)(6) 2009: (b)(6) health.(b)(6) md.History and physical.Has not noted any changes in bowel movements.Does not have any nausea, vomiting, melena, or hematochezia.Exam: abdomen soft nondistended, nontender.Impression: recurrent incisional hernia.Tobacco use ¿ worsening.Plan: incisional hernia repair.Indications, procedure alternatives and possible risks and complications were discussed.Including but not limited to bleeding, infection, drains may need to be placed and the chance of recurrence.The patient understands and wants to proceed.(b)(6) 2009: (b)(6) hospital east.Operating room record.Asa 2.(b)(6) 2009: (b)(6) hospital east.(b)(6) md.Operative report.Procedures performed: stoppa reeves abdominoplasty with bilateral component separation and medial rectus muscle advancement flaps, stratus implant 7 x 14 cm (retromuscular and excision of previous mesh).Assistant: (b)(6) pa.Description of procedure: ¿the patient was given a general anesthetic by dr.(b)(6).The abdomen was prepped and draped.He made a midline incision through the old one, extended it in each direction and identified the hernia which was just above the umbilicus.This was dissected and a large amount of omentum was adherent to the mesh which had been balled off and which had allowed a recurrent hernia.We excised the mesh and did a partial omentectomy.We had complete hemostasis.All the adhesions were taken down.We dissected the anterior rectus at the anterior rectus plane over to the anterior axillary line on each side and performed an approximately 15 cm incision to the anterior rectus plane.We went over to the anterior axillary line and then made an incision there between the rectus sheath and the external oblique muscle nicely separating that and underlying rectus muscle to slide medially.We did this on both sides with a gain of about 5 cm on either side to get the rectus muscle approximated in the midline.I then created a retromuscular plane and then after correct sponge and instrument counts x 2 we closed the posterior rectus sheath with a running 0 pds.In every area for troublesome bleeding, on the larger vessels i used 3-0 vicryl stick ties and of course the cautery for smaller vessels.Next we brought to the wound a piece of strattice mesh and used about 7 x 14 cm of it.We first placed it under the rectus muscle on the left and secured it there with mattress sutures of 0 prolene and then the x4 on side and it was then trimmed down to 14 cm in width and then attached to the other side as well.We placed a closed suction drain deep to the mesh, above the mesh in the subcutaneous place and then closed in a typical fashion.We irrigated the wounds every few minutes with warm bacitracin solution.I should note of course that the previous mesh which had been in the midline had been excised and sent to pathology.2-0 vicryl to the subcutaneous tissue and skin staples to skin.A dry dressing applied.¿ (b)(6) 2009: (b)(6) hospital east.Implant sticker.Strattice.(b)(6) 2009: (b)(6) hospital east.(b)(6), md.Pathology.Accession #: (b)(4).Clinical diagnosis and history operation: open incisional hernia repair with mesh.Incisional hernia recurrent.Final diagnosis: submitted as ¿mesh¿: benign fibrofatty tissue with incorporated synthetic mesh material.Gross description: received in formalin labeled ¿mesh¿ is a 6.3 x 5.3 x 1.4 cm piece of indurated fibrofatty soft tissue containing surgical mesh material and metal and silk sutures.Representative sections submitted in one cassette.Microscopic description: performed, not dictated.(b)(6) 2009: (b)(6) hospital east.(b)(6) md.Discharge summary.Discharge diagnosis: recurrent incisional hernia.Admitted postop.Had a very tender hernia that developed after previous incisional hernia repair near the umbilicus.Postop, did extremely well.Was discharged home after transitioning to oral medication.Is on percocet for pain, cipro for antibiotic, and all other routine medications were continued.(b)(6) 2010: (b)(6) hospital east.(b)(6) md.Radiology-ct abdomen/pelvis without contrast.Indication: right flank pain, urinary tract infection, and nausea.Impression: no obstructive uropathy, urinary bladder is within normal limits.No renal or ureteral calculus identified.Pyelonephritis not excluded without intravenous contrast.(b)(6) 2013: (b)(6) hospital east.[signature illegible].History and physical.Abdominal pain right upper quadrant, sudden onset 1 week ago while sitting on the toilet.Pain sharp consistent, started vomiting yesterday, normal bowel movement.History of irritable bowel syndrome; anxiety, depression.Smokes ½ packs/day x >10 years.Exam: abdomen soft, tender right lower quadrant, palpable hernia.Impression: intraparietal hernia.Plan: laparoscopic possible open hernia repair.(b)(6) 2013: (b)(6) hospital east.(b)(6) md.Pre-anesthesia evaluation.Ct done at (b)(6) ¿ ¿mesh torn away.¿ smokes ½ pack per day.Asa class: iii.(b)(6) 2013: (b)(6) hospital east.(b)(6) md.Operative report.Preoperative diagnosis: intraparietal incisional hernia.Postoperative diagnosis: intraparietal incisional hernia.Procedure performed: laparoscopic repair of incisional hernia (intraparietal).Assistant: (b)(6) pa-c.Description of procedure: ¿the patient was identified and given 2 grams of kezol iv, and given a general anesthetic by dr.(b)(6).The abdomen was prepped with chloraprep, and sterilely draped widely.We used 0.5% marcaine prior to each skin incision.Roughly i used 10 ml total.I placed the veress needle through a subxiphoid incision on the right and we gained access into the abdominal cavity through that.A pneumoperitoneum was established, and a 5 mm trocar was inserted followed by the camera.We documented no trauma to the underlying viscera.The remaining trocars were inserted under direct vision, one in the upper epigastrium in the midline, and one in the left upper quadrant.Through those, i used these as my working ports.The patient had a large shelf of adhesions present between the omentum and the anterior abdominal wall and her previous hernia repair.There were taken down with the enseal device without problems.Once this was taken down, almost all the way down to the symphysis pubis, there was not any more small bowel left inside the intraparietal defect.What had happened was, in a transverse fashion, the posterior rectus sheath had divided, i think with extreme abdominal contraction by the patient while on the toilet, and this tore in a transverse fashion, allowing the small bowel and omentum to go in that cavity above the posterior sheath but not through the muscle or anterior sheath.We painstakingly removed the fat that was still adherent to the inside of that defect, and then brought into the wound an absorbatack, and using several layers, i tacked the posterior peritoneum to the rectus muscle anteriorly, taking care to avoid the epigastric artery.This was done on both the bottom and the top sides of the rent.We had no bleeding after this procedure, and we then vented the co2, with skin staples to the skin.A dry dressing was applied.¿ (b)(6) 2013: (b)(6) hospital east.(b)(6) , md.Radiology-ct abdomen/pelvis with contrast.Indication: lower abdominal pain, nausea, vomiting.Impression: unremarkable contrasted ct imaging of the abdomen and pelvis.(b)(6) 2013: (b)(6) hospital east.[signature illegible].Anesthesia report.Weight (b)(6) lb., bmi 42.1.Current everyday smoker, cigarettes ½ pack per day for over 15 years.Asa class: ii.(b)(6) 2013: (b)(6) hospital east.(b)(6).History and physical.Ct scan last week shows recurrence of hernia.Exam: abdomen soft tender right lower quadrant recurrent hernia.Impression: recurrent intraparietal hernia.Plan: open recurrent hernia repair.Implant procedure: open repair of her recurrent incisional hernia with bio-a mesh.Implant: gore® bio-a® tissue reinforcement [fs0808/11062705, 6 x 7 cm] implant date: (b)(6) 2013 (hospitalization [ni] [not indicated]) (b)(6) 2013: (b)(6) hospital east.(b)(6) md.Operative report.Assistant: (b)(6) pa-c.Description of procedure: this patient has a history of incisional hernia repair with bilateral component separation.She had a separation of her strattice mesh from the muscle layer and underwent attempted repair with laparoscopic technique, tacking the strattice mesh up to the muscle.However, this failed and the patient returns for a standard repair.Description of procedure: ¿the patient was identified.Appropriate antibiotic administration documented.She was given a general anesthetic.I made a midline incision in the area of the bulge and deepened it.The recurrent hernia was easily identified and was fairly small, about 4 x 4 cm.We dissected the hernia sac from the surrounding tissue and reduced it into the abdomen.I then brought into the wound a piece of bio-a mesh about 6 x 7 cm, and secured it to the undersurface of the fascia, well back from its edges with interrupted zero nurolon.We then approximated the fascia over that after spraying tisseel on the mesh in order to obliterate the space.In this fashion i was able to keep extraperitoneal beneath the mesh, but keep it deep to the muscular fascial layer.This was accomplished and we did not have excessive tension on the fascial repair at this point and the subcutaneous layer after complete hemostasis and after irrigating with bacitracin solution on several occasions, we placed further tisseel by spray, and then closed with three layers of 3-0 vicryl and skin staples skin.Dry dressing applied.¿ (b)(6) 2013: (b)(6) hospital east.Implant sticker.Gore® bio-a® tissue reinforcement.Ref catalogue number: fs0808.Lot batch code: 11062705.Use by: 2015-12.The records confirm a gore® bio-a® tissue reinforcement (fs0808/ 11062705) was implanted during the procedure.Relevant medical information: (b)(6) 2013: (b)(6) hospital east.(b)(6) md.Radiology-ct abdomen/pelvis with contrast.Indication: abdominal pain.Right lower quadrant pain, vomiting.Surgical history includes appendectomy, cholecystectomy, hernia repair, and hysterectomy.Findings: there is an abnormal fluid collection located just anterior to the abdominal wall lower abdomen upper pelvis measuring 12.2 x 2.3 cm postop site suggesting seroma, though abscess would be impossible to exclude.Impression: equivocal evidence of right hemicolon and transverse colon inflammatory change.Possible tiny fat containing hernia with inflammatory change projecting at the upper abdomen and near the midline.No bowel is involved.Abnormal fluid collection just anterior to the intra-abdominal wall measuring 12.2 x 2.3 cm.Partial differential diagnosis includes seroma or abscess and ct or ultrasound-guided sampling is recommended.No obstruction.No other significant abnormality.(b)(6) 2013: (b)(6) hospital east.(b)(6) md.Radiology-ct abdomen/pelvis without contrast.Indication: abdominal pain and distension.Nausea.Recent hernia repair.Findings: the previous ct demonstrates a closed midline anterior abdominal wall incision with a lenticular-shaped fluid collection in the anterior abdominal wall musculature consistent with a seroma or hematoma.This collection has increased in size in the interval.It measures up to 15.9 cm in greatest mediolateral dimension and 4.5 cm in greatest thickness.Previous measurements were 12.2 cm and 2.3 cm respectively.In addition, there has been interval development of a large midline anterior abdominal wall hernia located superior to, and at the level of the fluid collection.The hernia contains multiple loops of small bowel and a segment of the transverse colon.There is no evidence of obstruction.Impression: recurrent midline anterior abdominal wall hernia containing a segment of transverse colon and several loops of small bowel.There is no evidence of obstruction.A seroma within the anterior abdominal wall has increased in site since the preceding ct scan dated (b)(6) 2013.(b)(6) 2013: (b)(6).(b)(6) , md.History and physical.Onset of generalized abdominal pain which is progressive over the course of the month but she has exacerbation of pain with nausea and vomiting.Also notes an enlarging mass or swelling in her mid to left lower abdomen.As this gets larger, the patient experiences more and more pain.Bowel movements have been continuing okay without any blood or mucus, although, she does tend to be constipated.History of multiple abdominal surgeries including ventral hernia repair at the umbilicus with mesh.I think this was done by dr.(b)(6) with a recurrence and another repair.I first met the patient in 2009 when she presented with a large recurrence which i repaired with component separation and retrorectus biological mesh.She tore the posterior part of this repair this past spring and required an effort at laparoscopic repair but this failed and she underwent, later on in 2013, an open re-repair with bio-a mesh.On subsequent ct scan done after admission to the hospital, she is shown to have, yet again, another recurrent incisional hernia.However, there is no evidence of obstruction by the absence of any dilated bowel.Does smoke currently two to five cigarettes per day, she reports.Exam: abdomen negative for masses or tenderness.In the upper abdomen and the lower abdomen, there is noted a large diffuse bulge with tenderness.Good bowel sounds are noted throughout the abdomen.Impression: recurrent incisional hernia.Attention deficit disorder; overweight status; current smoker.Plan: the patient will be stabilized, hydrated, and will pursue surgery soon.(b)(6) 2013: (b)(6).[signature illegible].Pre-anesthesia evaluation.Weight (b)(6) lbs., bmi 41.5.Asa class: iii.Explant procedure: open repair of recurrent incarcerated incisional hernia with mesh.Explant date: (b)(6) 2013 (hospitalization (b)(6) 2013) (b)(6) 2013: (b)(6).(b)(6) md.Operative report.Assistant: (b)(6) pac.Description of procedure: ¿the patient was identified, given 2 grams of kefzol iv and given a general anesthetic by dr.(b)(6).Foley catheter was inserted.The abdomen was sterilely draped with chloraprep, towels and drapes.We made a midline incision through the old incision and dissected down to the large complicated seroma which i am sure a part of it had been the previously placed biological mesh, either bio-a or strattice mesh that i previously placed.We carefully entered the abdominal cavity itself and we carefully dissected the omentum off the underlying fascial closure and defects and previously placed mesh.This was done with the enseal device.We cleared adhesions and i did do somewhat of a partial omentectomy because the traumatized omentum at this time was oozing and we went ahead and took it off in a clean plane for complete hemostasis.Next, the hernia sac and/or previous biological mesh was resected from the abdominal wall with the cautery and sent to pathology.I elevated the skin and subcutaneous tissue off of the abdominal wall in each direction for a distance of about 10 cm in order to get the abdominal wall together more easily.Once this was accomplished, we had no bleeding within the abdomen and correct sponge and instrument counts.We closed with figure-of-eight #1 prolene to the fascia.We then brought into the wound a piece of 15 x 15 cm prolene mesh and secured it about 5 cm on either side of the fascial defect and we stretched it across under slight tension in order to take some tension off the midline closure.We irrigated with bacitracin solution every few minutes during the procedure.At this point then, we advanced the lateral subcutaneous layer medially with interrupted suture of 3-0 vicryl.We then placed a closed wound suction drain in the wound and keeping the drain part out of the way, we sprayed with tisseel 10 ml, the entire subcutaneous layer as well as over the mesh.We then closed by tacking down the fat to the mesh and after placing the drain, 3-0 vicryl deep dermal and skin staples to skin, dry dressing applied.¿ (b)(6) 2013: (b)(6).Implant sticker.Bard mesh.Relevant medical information: (b)(6) 2013: (b)(6).(b)(6) md.Pathology.Accension #: (b)(4).Clinical diagnosis and history: recurrent hernia incisional.Operation: repair recurrent incisional hernia.Final diagnosis: tissue submitted as ¿hernia sac¿: benign fibromembranous tissue with fibrosis and mild chronic inflammation, consistent with hernia sac (incisional).Mild vascular congestion.Fragment of benign omental tissue.Gross description: received in formalin designated ¿hernia sac¿ are several fragments of tissue the largest of which consists of a 27 x 13 x 1.0 cm fragment of hemorrhagic purple tan fibromembranous tissue.There is a scant amount of attached adipose tissue with this tissue fragment.Sectioning reveals no areas suspicious for a neoplastic process.A few blue sutures are identified embedded within the fibromembranous tissue.Received in the same specimen container is a separate 19 x 8 x 1.5 cm fragment of lobulated yellow fatty soft tissue, grossly suggestive of omental tissue.Sectioning reveals no suspicious masses or nodules.Representative sections of the fibromembranous tissue are submitted in 1a-1c.Representative sections of probable omental tissue are submitted in 1d.(b)(6) 2013: (b)(6).Lab-microbiology.Culture wound with gram stain.Source: seroma.Gram stain: no wbc¿s seen.No organisms seen.Culture results: no growth 3 days.Culture anaerobe.Culture result: no anaerobes isolated.(b)(6) 2013: (b)(6).(b)(6) md.Discharge summary.Final diagnosis: incarcerated incisional hernia, recurrent.Hyperactivity disorder.Hospital course: admitted with a recurrent incisional hernia, which had gotten to the point where it caused her so much pain and caused her nausea and vomiting as well, even though the small bowel and colon within the hernia sac did not appear to be distended or blocked.Prepared for surgery and we undertook that on (b)(6) 2013.Because of her previous mesh repair, it was done with biological mesh that requires excision of the old mesh and suture of figure-of-eight #1 prolene and the covering that with a prolene mesh.Postop, the patient did fair with a problem developing of euphoria secondary to dilaudid.Was given ativan to which she had an unusual reaction of further hyperactivity and we increased her xanax that she has been on for years and took her off of her dilaudid and ativan.After 36 hours of this treatment, she seemed to look good shape.We sent her home on percocet for pain, phenergan for nausea, and with instructions to continue her home medications.Sent home with her drain and will hopefully be able to remove that within a week at the office.(b)(6) 2013: (b)(6).(b)(6) md.History and physical.Had a ventral hernia repair on (b)(6) 2013.Postoperatively had persistent drainage from a jp drain.Family states it fills up about halfway before the day is done and they have to drain it at least twice a day, but the patient has been doing reasonably well.Over the last two days has become more somnolent according to the patient¿s daughter, has had some fevers and comes in to the hospital for further evaluation and treatment.Ultimately in the emergency room it is determined that chest x-ray shows a pneumonia with an infiltrate in the left lower lobe.Quit smoking in october.Exam: abdomen, soft slight discomfort with palpation.Has a drain in place that has somewhat mostly serosanguinous drainage with a few thick areas of drainage.Impression: status post recent ventral hernia repair on (b)(6) 13 with jp drain still in place, who comes in with fevers and found on chest x-ray in the emergency room to have pneumonia, which seems like a possible source for the white count and the fevers, but little respiratory symptomatology except for some mild shortness of air for which we are going to treat the patient empirically for hospital acquired pneumonia.White blood cell count of 17.(b)(6) 2013: (b)(6) hospital east.(b)(6) md.Radiology-ct abdomen/pelvis.Findings: surgical drain is seen within the anterior adipose tissues across the incision site where there was a fluid collection at the midline centered about images 6 within the pelvis measuring up to 36 x 24 mm seroma versus abscess.Impression: postop change with abnormal anterior abdominal fluid collection seroma versus abscess measuring up to 36 mm.It appears that the surgical drain communicates with this collection.No acute intra-abdominal process nor other significant abnormality.(b)(6) 2013: (b)(6).Lab-culture.Culture fluid with gram stain.Specimen: body fluid.Gram stain: 3+ wbc¿s; 3+ gram positive cocci in pairs; occasional gram positive rods.Isolate: 4+ growth; (b)(6) aureus.(b)(6) 2013: (b)(6) hospital east.(b)(6) md.Procedure report.Ct guided aspiration of incisional fluid collection.Indication: recent hernia repair.Has small amount fluid collection near hernia repair site in the sub incisional region.Findings: following sterile prep and local anesthetic, an 18-gauge needle was advanced into the small fluid collection located near the midline at the site of recent surgical repair.5 ml of slightly turbid fluid was removed and sent immediately for cultures and gram stain.The post aspiration ct scan shows a small amount of residual fluid and associated inflammatory change in the same region.(b)(6) 2013: (b)(6).Lab-culture.Culture fluid with gram stain.Specimen: body fluid.Gram stain: 4+ wbc¿s; 2+ gram positive cocci in pairs.Isolate: 2+ growth; (b)(6) aureus.(b)(6) 2013: (b)(6).[signature illegible].Pre-anesthesia evaluation.Asa ii.(b)(6) 2013: (b)(6).(b)(6) md.Operative record.Preoperative diagnosis: infected incisional hernia wound with mesh.Postoperative diagnosis: infected incisional hernia wound with mesh.Procedure performed: incision and drainage of abdominal wall abscess, postop with removal of infected polypropylene mesh.Description of procedure: ¿the patient was identified, and given appropriate general anesthetic by the staff.The abdomen was prepped with chloraprep and draped.I opened up the old incision, which has been healing nicely but about 2.5 inches deep to the incision and deep to the subcutaneous layer was an open cavity with a significant amount of purulent exudate lying on top of the mesh.The mesh had been attached peripherally by a few sutures and then by a number of absorbatacks.The absorbatack fixation was easily undone by just fairly gentle traction.I found a few prolene stay sutures and these were excised.A midline closure, a figure-of-eight #1 prolene, was not disturbed and was intact.We irrigated now with a warm liter of bacitracin solution and then we packed with the same.Two kerlix rolls opened up fully.Dry dressing applied on top.¿ (b)(6) 2013: (b)(6).(b)(6) md.Discharge summary.Discharge diagnosis: sepsis now resolved secondary to (b)(6) abscess of incisional wound.Hospital course: presented with shaking chills.Initially it was thought that she had pneumonia and was started on broad-spectrum antibiotics to cover for a healthcare facility-associated pneumonia.Had undergone surgery last month.Had an open repair of a recurrent incarcerated incisional hernia with mesh done on (b)(6) 2013.After admission it became evident that the source of the infection was actually this wound.On (b)(6) 2013 had an incision and drainage of abdominal abscess with removal of infected mesh.Postoperatively, pain control was an issue but she is now tolerating oral pain medications, tolerating a diet, and is ready for discharge home.A wound vac has been placed.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.".
 
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2013 whereby a gore® bio-a® tissue reinforcement was implanted.The complaint alleges that on (b)(6) 2013, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: removal of gore mesh due to seroma formation and mesh failure, open repair of recurrent incisional hernia defect repaired with placement of new mesh.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® bio-a® tissue reinforcement instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected, and ¿withdrawn.¿ previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® bio-a® tissue reinforcement instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further state: ¿the gore® bio-a® tissue reinforcement is a tailorable, bioabsorbable material.The gore® bio-a® tissue reinforcement is used to reinforce soft tissue during the phases of wound healing by filling soft-tissue deficits.The gore® bio-a® tissue reinforcement elicits a physiological response, which fills the deficit with native tissue and gradually absorbs the device.It is recommended that the device be placed next to well-vascularized tissue.The implanted gore® bio-a® tissue reinforcement is a porous fibrous structure composed solely of synthetic bioabsorbable poly(glycolide: trimethylene carbonate) copolymer.Degraded via a combination of hydrolytic and enzymatic pathways, the copolymer has been found to be both biocompatible and nonantigenic.In vivo studies with this copolymer indicate the bioabsorption process should be complete by six to seven months.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® BIO-A® TISSUE REINFORCEMENT
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
heidi womble
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11159051
Report Number3003910212-2021-01145
Device Sequence Number3607380
Product Code FTL
UDI-Device Identifier00733132605415
UDI-Public00733132605415
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033671
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model NumberFS0808
Device Catalogue NumberFS0808
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/05/2021
02/05/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/16/2021
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient SexUnknown
Patient Weight100 KG